Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 9:40 AM CDT for Walker County, Winston County, Alabama. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 9:40 AM CDT (14:40 UTC)
- Expired
- May 13, 2011, 10:26 AM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 9:43 AM CDT | HAIL 1 | 2 Ese Carbon Hill, AL | DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118 AND INTERSTATE 22 JUST EAST OF CARBON HILL. |
| May 13, 9:56 AM CDT | HAIL 1.75 | 2 Nw Gamble, AL | GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE HOME NEAR SARAGOSSA. |
| May 13, 10:06 AM CDT | HAIL 1.25 | Curry, AL | HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF TREES FROM CURRY TO SMITH LAKE. |
| May 13, 10:20 AM CDT | HAIL 1.25 | Curry, AL | HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF TREES FROM CURRY TO SMITH LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334
WUUS54 KBMX 131440
SVRBMX
ALC127-133-131530-
/O.NEW.KBMX.SV.W.0211.110513T1440Z-110513T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WALKER COUNTY IN CENTRAL ALABAMA...
SOUTH CENTRAL WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1030 AM CDT
* AT 938 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KANSAS...OR
NEAR CARBON HILL...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARBON HILL...KANSAS...NAUVOO...ASHBANK...POPLAR SPRINGS...MCDOWELL
CAMP GROUNDS...CURRY AND HOUSTON RECREATIONAL AREA.
THIS INCLUDES...
US 78 EXIT NUMBERS 46 THROUGH 52...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3395 8714 3380 8753 3387 8753 3387 8759
3392 8763 3417 8737
TIME...MOT...LOC 1440Z 230DEG 22KT 3389 8755
$$
STEFKOVICH4 follow-up statements
992
WWUS54 KBMX 131449
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 AM CDT FRI MAY 13 2011
ALC127-133-131530-
/O.CON.KBMX.SV.W.0211.000000T0000Z-110513T1530Z/
WALKER AL-WINSTON AL-
949 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WINSTON AND NORTH CENTRAL WALKER COUNTIES UNTIL 1030 AM CDT...
AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...WHICH WILL DOWN TREES AND
POWER LINES. THIS STORM WAS LOCATED NEAR CARBON HILL...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
POPLAR SPRINGS...MCDOWELL CAMP GROUNDS...CURRY...CORINTH REC
AREA...LAKE SHORE...LUPTON...WALKER COUNTY AIRPORT...CLEAR CREEK...
BLACK POND AND CURTIS CROSSROADS.
THIS INCLUDES...
US 78 EXIT NUMBERS 46 THROUGH 52...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3385 8748 3389 8749 3393 8752 3417 8737
3395 8714
TIME...MOT...LOC 1449Z 235DEG 28KT 3393 8746
$$
STEFKOVICH105
WWUS54 KBMX 131454
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 AM CDT FRI MAY 13 2011
ALC127-133-131530-
/O.CON.KBMX.SV.W.0211.000000T0000Z-110513T1530Z/
WALKER AL-WINSTON AL-
954 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WINSTON AND NORTH CENTRAL WALKER COUNTIES UNTIL 1030 AM CDT...
AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM THAT WAS PRODUCING QUARTER SIZE HAIL...AND
COULD PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF NAUVOO...OR 7 MILES EAST OF CARBON
HILL...MOVING NORTHEAST AT 30 MPH. QUARTER SIZE HAIL WAS REPORTED
BY THE PUBLIC JUST EAST OF CARBON HILL.
LOCATIONS IMPACTED INCLUDE...
POPLAR SPRINGS...MCDOWELL CAMP GROUNDS...CURRY...CORINTH REC
AREA...LAKE SHORE...LUPTON...WALKER COUNTY AIRPORT...CLEAR CREEK...
BLACK POND AND CURTIS CROSSROADS.
THIS INCLUDES...
US 78 EXIT NUMBERS 46 THROUGH 52...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3385 8748 3389 8749 3393 8752 3417 8737
3395 8714
TIME...MOT...LOC 1453Z 235DEG 28KT 3393 8741
$$
STEFKOVICH614
WWUS54 KBMX 131501
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CDT FRI MAY 13 2011
ALC127-133-131530-
/O.CON.KBMX.SV.W.0211.000000T0000Z-110513T1530Z/
WALKER AL-WINSTON AL-
1001 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WINSTON AND NORTH CENTRAL WALKER COUNTIES UNTIL 1030 AM CDT...
AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTH OF MCDOWELL CAMP GROUNDS...OR 6 MILES NORTHWEST OF
JASPER...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CURRY...CORINTH REC AREA...LAKE SHORE...BLACK POND AND CURTIS
CROSSROADS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3390 8742 3396 8746 3417 8737 3395 8715
3394 8718 3388 8738
TIME...MOT...LOC 1501Z 235DEG 28KT 3395 8729
$$
STEFKOVICH361
WWUS54 KBMX 131526
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CDT FRI MAY 13 2011
ALC127-133-131536-
/O.CAN.KBMX.SV.W.0211.000000T0000Z-110513T1530Z/
WALKER AL-WINSTON AL-
1026 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WINSTON AND
NORTH CENTRAL WALKER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3390 8742 3396 8746 3417 8737 3395 8715
3394 8718 3388 8738
TIME...MOT...LOC 1526Z 235DEG 28KT 3405 8709
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:05 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 13, 6:05 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CDT FRI MAY 13 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON. AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN COUNTIES. THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY. NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES. THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH A LOW CONFIDENCE. MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO THE NORTH AND EASTERN PORTIONS OF THE STATE. REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES. MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST WEDNESDAY OF NEXT WEEK. 56/GOGGINS && .AVIATION... ONLY SOME PATCHY MVFR CONDITIONS IN FOG THIS MORNING AND THIS SHOULD QUICKLY BURN OFF BY 13Z. MAIN FOCUS FOR FORECAST PERIOD IS APPROACHING COLD FRONT AND TSRA ASSOCIATED WITH IT. PRE-FRONTAL CONVECTION CURRENTLY APPROACHING NORTHWEST CORNER OF ALABAMA WILL LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT COULD STILL SEE SHOWERS AND ISOLATED TSRA FORMING/MOVING INTO AREA BY 15Z AT TCL BHM AND EET...AND AS FAR EAST AS ANB BY 18Z. EXPECT BEST CHANCE FOR STRONGER STORMS TO BE DURING THE 18Z TO 03Z TIME FRAME AS DAYTIME HEATING INCREASES INSTABILITY AND APPROACHING FRONT AND ATTENDANT OUTFLOWS FROM ITS ASSOCIATED CONVECTION MOVES TOWARD THE AREA. STRONG STRAIGHT LINE WINDS AND LARGE HAIL WOULD APPEAR TO BE THE MAIN THREAT FROM THESE STORMS. STORMS WILL LIKELY DIMINISH AFTER 02Z AS WE LOSE DAYTIME HEATING BUT AS COLD FRONT MOVES INTO AREA AFTER 06Z COULD SEE MORE TSRA DEVELOPMENT AND HAVE INDICATED THIS IN THE FORECASTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 13, 8:34 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 834 AM CDT FRI MAY 13 2011 ALZ011>015-017>050-141130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 834 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS MINIMAL. ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL ALABAMA. THE TORNADO THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY. 75
In the hours before
Special weather statement, May 13, 8:21 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 AM CDT FRI MAY 13 2011 ALZ012-022-131400- LAMAR AL-PICKENS AL- 821 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHWESTERN PICKENS COUNTIES UNTIL 900 AM CDT... AT 819 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILLPORT... VERNON... KENNEDY... BLOOMING GROVE... FOREST... && LAT...LON 3365 8826 3389 8796 3358 8795 3342 8830 TIME...MOT...LOC 1320Z 237DEG 34KT 3351 8837 STEFKOVICH
Special weather statement, May 13, 9:01 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 901 AM CDT FRI MAY 13 2011 ALZ013-131445- FAYETTE AL- 901 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 945 AM CDT... AT 856 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BLUFF...OR 6 MILES NORTHWEST OF FAYETTE...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GLEN ALLEN... HUBBERTVILLE... FOWLERS CROSSROADS... && LAT...LON 3392 8786 3384 8756 3365 8792 3380 8795 TIME...MOT...LOC 1402Z 229DEG 26KT 3378 8787 STEFKOVICH
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:21 AM CDT | Special Weather Statement | BMX | Lamar | 39 min |
| May 13, 9:01 AM CDT | Special Weather Statement | BMX | Fayette | 44 min |
| May 13, 10:12 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 26 min |
| May 13, 10:39 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 51 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 52 min |
| May 13, 11:22 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 53 min |
| May 13, 11:51 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 54 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 37 min |
| May 13, 1:00 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Clay, Cleburne, Shelby, Talladega | 45 min |
| May 13, 1:41 PM CDT | Special Weather Statement | BMX | Chilton, Clay, Cleburne, Coosa, Talladega | 64 min |
| May 13, 3:04 PM CDT | Special Weather Statement | BMX | Dallas, Marengo | 41 min |
| May 13, 3:06 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| May 13, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 41 min |
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Montgomery, Pike | 49 min |
| May 13, 3:53 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 52 min |
| May 13, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Montgomery, Russell | 44 min |
| May 13, 4:39 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 51 min |
| May 13, 5:09 PM CDT | Special Weather Statement | BMX | Autauga | 51 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 46 min |
| May 13, 5:54 PM CDT | Special Weather Statement | BMX | Elmore | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.